Alert archive / Texas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 207, NWS Midland/Odessa, TX

August 26, 2012Midland County, Texas

NWS Midland/Odessa, TX issued this severe thunderstorm warning at Aug 26, 2012, 6:15 PM CDT for Midland County, Texas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 26, 2012, 6:15 PM CDT (23:15 UTC)
Expired
Aug 26, 2012, 7:15 PM CDT
In force
60 min
Issued by
NWS Midland/Odessa, TX
Area
Storm-based polygon

County Midland County, TX

The radar

The Midland/Odessa radar (KMAF), 15 km from the middle of the area, began a volume at 23:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 11.3 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2012-08-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 234 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2012-08-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 95 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
234 J/kg
Mixed-layer CIN
-268 J/kg
Mixed-layer LCL
1565 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
95 m²/s²
0-3 km storm-relative helicity
166 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

635 
WUUS54 KMAF 262315
SVRMAF
TXC329-270015-
/O.NEW.KMAF.SV.W.0207.120826T2315Z-120827T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
615 PM CDT SUN AUG 26 2012

THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN MIDLAND COUNTY IN WEST TEXAS...

* UNTIL 715 PM CDT

* AT 614 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  GREENWOOD...OR 9 MILES EAST OF MIDLAND...MOVING WEST AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS...
  VALLEY VIEW...
  MIDLAND...
  COTTON FLAT...

LAT...LON 3181 10214 3207 10219 3208 10186 3193 10182
TIME...MOT...LOC 2315Z 074DEG 6KT 3200 10193

$$
1 follow-up statement
541 
WWUS54 KMAF 262332
SVSMAF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
632 PM CDT SUN AUG 26 2012

TXC329-270015-
/O.CON.KMAF.SV.W.0207.000000T0000Z-120827T0015Z/
MIDLAND TX-
632 PM CDT SUN AUG 26 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR NORTHERN MIDLAND COUNTY...

AT 627 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR MIDLAND...MOVING SOUTH AT 5 MPH.  RADAR INDICATES THE
STRONGEST WIND WAS OCCURRING AHEAD OF THE STORM BETWEEN COTTON FLAT
AND VALLEY VIEW.

SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...
MIDLAND...VALLEY VIEW AND COTTON FLAT.

LAT...LON 3181 10214 3207 10219 3208 10186 3193 10182
TIME...MOT...LOC 2332Z 010DEG 6KT 3201 10201

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 6:15 PM CDT, 0 minutes earlier.

Area forecast discussion, Aug 26, 6:15 PM CDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
615 PM CDT SUN AUG 26 2012

.DISCUSSION...

SEE AVIATION DISCUSSION BELOW.

&&

.AVIATION...

NO MAJOR AVIATION CONCERNS NEXT 24 HOURS...AS VFR CONDITIONS
PREVAIL. EXPECT SPORADIC WINDSHIFTS NEXT COUPLE OF HOURS FROM
OUTFLOW BOUNDARIES FROM VCTS...BEFORE CONVECTION DIES OUT FROM
LOSS OF DIURNAL HEATING. WINDS WILL VEER TO THE EAST MONDAY AS A
SFC RIDGE OF HIGH PRESSURE SLIDES TO THE EAST OF THE REGION.
FORECAST SOUNDINGS DEVELOP A WIDESPREAD CU FIELD BY NOON...W/BASES
3.5-4.5 KFT AGL.

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.

&&

44
Hazardous weather outlook, Aug 26, 2:23 PM CDT, 3 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
223 PM CDT SUN AUG 26 2012

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-271930-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
223 PM CDT SUN AUG 26 2012 /123 PM MDT SUN AUG 26 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT ACROSS
SOUTHEAST NEW MEXICO AND WEST TEXAS. THE MAIN IMPACTS WILL BE
LOCALLY HEAVY RAINFALL AND FREQUENT LIGHTNING. ALSO...STRONG GUSTY
WINDS AND SMALL HAIL WILL BE POSSIBLE WITH STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS WILL BE POSSIBLE THROUGH TUESDAY ACROSS MUCH OF THE
AREA WITH THE FOCUS SHIFTING SOUTH OF THE I-10 CORRIDOR. THE MAIN
IMPACTS WILL BE LOCALLY HEAVY RAINFALL...FREQUENT LIGHTNING AND
OCCASIONALLY GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

In the hours before

Special weather statement, Aug 26, 3:48 PM CDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
348 PM CDT SUN AUG 26 2012

TXZ074-262115-
DAVIS/APACHE MOUNTAINS AREA-
348 PM CDT SUN AUG 26 2012

...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
CENTRAL JEFF DAVIS COUNTY UNTIL 415 PM CDT...

A STRONG THUNDERSTORM WAS LOCATED OVER CENTRAL JEFF DAVIS COUNTY AT
349 PM CDT...MOVING NORTH AT 5 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE
POSSIBLE.

&&

LAT...LON 3094 10409 3102 10400 3094 10387 3084 10377
      3069 10386 3069 10407
TIME...MOT...LOC 2049Z 182DEG 5KT 3078 10397
Special weather statement, Aug 26, 4:08 PM CDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
408 PM CDT SUN AUG 26 2012

TXZ047-048-262145-
SCURRY-BORDEN-
408 PM CDT SUN AUG 26 2012

...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
NORTHEASTERN BORDEN AND NORTHWESTERN SCURRY COUNTIES UNTIL 445 PM
CDT...

A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHWEST OF FLUVANNA AT
408 PM CDT...MOVING SOUTHWEST AT 5 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE
POSSIBLE.

&&

LAT...LON 3288 10107 3272 10135 3296 10149 3297 10145
      3297 10113
TIME...MOT...LOC 2108Z 062DEG 5KT 3292 10122
Special weather statement, Aug 26, 4:18 PM CDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
418 PM CDT SUN AUG 26 2012

NMZ028-262145-
EDDY COUNTY PLAINS-
318 PM MDT SUN AUG 26 2012

...SIGNIFICANT WEATHER ADVISORY FOR A STRONG THUNDERSTORM AFFECTING
CENTRAL EDDY COUNTY UNTIL 345 PM MDT...

A STRONG THUNDERSTORM WAS LOCATED OVER CARLSBAD AT 317 PM MDT...
MOVING SOUTH AT 10 MPH.  THIS STORM IS CAPABLE OF PRODUCING WINDS UP
TO 55 MPH...SMALL HAIL AND HEAVY RAINFALL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE
POSSIBLE.

&&

LAT...LON 3227 10401 3224 10439 3248 10435 3250 10410
TIME...MOT...LOC 2117Z 353DEG 9KT 3239 10421
Special weather statement, Aug 26, 4:56 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
456 PM CDT SUN AUG 26 2012

NMZ034-TXZ050-059-060-262230-
LOVING-WINKLER-ANDREWS-SOUTHERN LEA COUNTY-
456 PM CDT SUN AUG 26 2012

...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
NORTHEASTERN LOVING...NORTHWESTERN WINKLER...SOUTHEASTERN LEA AND
SOUTHWESTERN ANDREWS COUNTIES UNTIL 530 PM CDT/430 PM MDT/...

A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHEAST OF JAL AT 456 PM
CDT/356 PM MDT/...MOVING SOUTHWEST AT 10 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE
POSSIBLE.

&&

LAT...LON 3179 10315 3201 10358 3223 10319 3216 10282
TIME...MOT...LOC 2156Z 053DEG 8KT 3208 10313
Special weather statement, Aug 26, 5:09 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
509 PM CDT SUN AUG 26 2012

NMZ028-033-034-262245-
SOUTHERN LEA COUNTY-CENTRAL LEA COUNTY-EDDY COUNTY PLAINS-
409 PM MDT SUN AUG 26 2012

...SIGNIFICANT WEATHER ADVISORY FOR A STRONG THUNDERSTORM AFFECTING
EAST CENTRAL EDDY AND SOUTHWESTERN LEA COUNTIES UNTIL 445 PM MDT...

A STRONG THUNDERSTORM WAS LOCATED OVER WEST CENTRAL LEA COUNTY AT 409
PM MDT...MOVING SOUTHWEST AT 5 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE
POSSIBLE.

&&

LAT...LON 3220 10366 3239 10389 3255 10363 3239 10347
TIME...MOT...LOC 2209Z 051DEG 6KT 3241 10364
Special weather statement, Aug 26, 5:28 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
528 PM CDT SUN AUG 26 2012

TXZ058-074-262300-
DAVIS/APACHE MOUNTAINS AREA-REEVES COUNTY AND UPPER TRANS PECOS-
528 PM CDT SUN AUG 26 2012

...SIGNIFICANT WEATHER ADVISORY FOR AN INTENSIFYING THUNDERSTORM
AFFECTING EAST CENTRAL JEFF DAVIS AND SOUTH CENTRAL REEVES COUNTIES
UNTIL 600 PM CDT...

AN INTENSIFYING THUNDERSTORM WAS CENTERED OVER SARAGOSA AT 527 PM
CDT...MOVING WEST AT 10 MPH.  THIS STORM STRETCHED ACROSS I-10.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE
POSSIBLE.

&&

LAT...LON 3065 10374 3131 10399 3115 10360 3090 10347
TIME...MOT...LOC 2227Z 101DEG 9KT 3102 10367

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 25, 7:03 PM CDTSevere Thunderstorm WarningMAFMartin, Midland37 min
Aug 25, 7:06 PM CDTFlash Flood WarningMAFMidland75 min
Aug 26, 3:48 PM CDTSpecial Weather StatementMAFJeff Davis27 min
Aug 26, 4:08 PM CDTSpecial Weather StatementMAFBorden37 min
Aug 26, 4:56 PM CDTSpecial Weather StatementMAFWinkler34 min
Aug 26, 5:28 PM CDTSpecial Weather StatementMAFReeves32 min
Aug 26, 6:06 PM CDTAreal Flood AdvisoryMAFAndrews, Martin, Midland114 min
Aug 26, 6:28 PM CDTSpecial Weather StatementMAFLoving32 min

Nearby

Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.